epinephrine overdose long term effects



By joseph from Orlando, FL on September 26, 2006
Category: EPINEPHRINE (Injection) (Kit)


I am a 38yo male that was accidentally given an IV push injection of epinephrine after a bee sting.possibly 1mg of 1:1000. I have had a multiple of health issues since this episode including severe hypertension and some kidney problems.I have searched online and I can only find overdose reaction to epi but nothing on long term effects or specific injuries to look for.I am currently on 2 meds to control hypertension and a potassium sparing diaretic to control hypokalemia.I never had any hypertension issues nor a family history of such. I do have a smaller left kidney but never had any issues with it untill now. It has been nearly 3 months and none of my doctors seem to know why I am having all these issues. There is no clinical data on this happening. Any help in this matter would be most appreciated, my problems have been worsening. Thanks



Mrs.



I had a iv overdose ( 10x's to much @ hospital for reaction to perfume) at the age of 29.......The problems it left me with was 32% left vehntricle function....I seen over 5 different cardio. dr.'s...Each one of course had something different to say....I've been on 3 different meds for it....It has been upand down over the years with my heart function...but i finally found a cardio..dr..that didn't hold anything back from what kind of damagae it has done....They say its like having a heart attack...and when a person has a normal for say heart attack..they have scarring left on there heart . As the same with the epi overdose...now i have scarring on the back side of my heart that effects the left ventrincle function....He also said anytime you get sick like the flu...or any major sickness..your heart function will decrease........so i go every 6 months for echo's and been going for about 8 yrs....my function goes up and down....Now my kidneys and other problems developed over the last couple yrs.......with no family history.....To me its seems that things are just getting worse over the yrs....I am now 37 yrs old.



By Marie Allen from atlanta, ga. on September 08, 2008 | Reply |


Just over dosed



I went to the ER for a swollen tongue. My Air way was NOT blocked, but they gave me Benadryl and .5 Epinephrine Via IV, Dr. orders were for IM.

Anyway when it happened I got sick to my stomach with in a couple seconds, the extreme pain in my stomach and chest couple seconds and the lower back of my head was in extreme pain, I almost lost my urinary incontinence. My pulse went to over 175pbm and my blood pressure skyrocketed. They told me this lasted about 30 seconds. After about 15 min. and most my vitals were back to normal. The Doctor came in and said he was very sorry the Nurse made a mistake and gave me IV when it should have been IM. They put me in Critical care over night and monitored me. Took blood samples to test for heart damage that night my Protonin was .15, 8 hours later .0083. So There was Protonin released but it was going down, so they felt, there was no damage done. I have been having head aches and little chest pain the last two days as well as blurred vision.

By tsanfilippo from Littleton, CO on April 10, 2015 | Reply |


Epinephrine overdose



I am currently representing a woman named Rose in a lawsuit against a hospital because they gave her an overdose of epinephrine. She is having long term health effects because of this and the hospital keeps saying that she's malingering. I would love to talk to you about your experience. My phone number is 303.877.6407

By Rita Quinn from Denver on November 24, 2016 | Reply |


effects of overdose 7 years later



Dear Rita
I was given 1mg adrenaline into vein by incompetent paramedic for allergic reaction. Heart seized up and spent 4 days in ICU. Left with some dead area in septum. That was 7 years ago. Since then I have had hay fever and am ultra sensitive to pain. I have changed but this could be just ageing process or not? Would love to discuss.
Carole

By carole from england on July 04, 2017 | Reply |

Write a Reply